Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Oct 4, 2012, 12:13 PM CDT for 8 counties in Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2012, 12:13 PM CDT (17:13 UTC)
- Expired
- Oct 4, 2012, 1:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Quad Cities, IA
Counties Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 77 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275
WWUS83 KDVN 041713
SPSDVN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1213 PM CDT THU OCT 4 2012
IAZ054-066-068-ILZ007-009-015>017-024>026-034-035-041815-
BUREAU-CARROLL-CLINTON-HANCOCK-HENDERSON-HENRY-JACKSON-MCDONOUGH-
MERCER-ROCK ISLAND-SCOTT-WARREN-WHITESIDE-
1213 PM CDT THU OCT 4 2012
...LINE OF THUNDERSTORMS MOVING INTO ILLINOIS...
AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM SAVANNA ILLINOIS TO JUST
EAST OF KEOKUK IOWA...MOVING EAST AT 25 MPH.
* THUNDERSTORMS WILL BE NEAR...
SAVANNA...SHERRARD...CABLE AND KIRKWOOD AROUND 1215 PM CDT...
COLONA...WEST POINT...RAPIDS CITY AND ALBANY AROUND 1220 PM CDT...
WARNER AND ORION AROUND 1225 PM CDT...
WIND GUSTS TO 35 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY RAIN...ARE LIKELY WITH THESE STORMS.
IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
LAT...LON 4026 9142 4113 9076 4215 9029 4207 8968
4175 8963 4114 8991 4114 9043 4042 9044
4027 9056 4028 9090 4020 9091
TIME...MOT...LOC 1709Z 280DEG 23KT 4205 9020 4111 9064
4033 9124
$$
HAASEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Oct 4, 7:09 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Oct 4, 7:09 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 709 AM CDT THU OCT 4 2012 .AVIATION... MOSTLY VFR CONDITIONS EXPECTED THROUGH 12Z FRI. STRONG COLD FRONT WILL SWEEP THROUGH THE TERMINALS THIS MORNING BRINGING GUSTY W/NW WINDS 15-30 KTS REST OF TDY. SCT SHRA WILL BE FOUND FOR SEVERAL HOURS IN WAKE OF FRONTAL PASSAGE. THE RAIN WILL BE MAINLY LIGHT WITH VSBYS AOA 6SM. HOWEVER... A FEW MODERATE SHRA WITH EMBEDDED RUMBLE OF THUNDER NOT OUT OF QUESTION THAT COULD BRING VERY BRIEF PERIOD OF MVFR VSBYS... BUT PROBABILITY/COVERAGE TOO LOW FOR MENTION. THERE IS ALSO A CHANCE OF MVFR CIGS OF 2000-3000-FT AGL DEVELOPING FOR A FEW HRS ON THE TAIL OF THE RAIN... ESPECIALLY AT KCID AND KDBQ. ENOUGH UNCERTAINTY TO OMIT ANY MVFR CIGS FOR NOW... BUT DID HINT AT POTENTIAL BY INTRODUCING SCT STRATOCU WITH 2000-2500FT AGL BASES. NW WINDS TO DIMINISH UNDER 10 KTS TNGT. CHC OF LIGHT RAIN TNGT GENERALLY SOUTH OF THE TERMINALS THOUGH COULD BE CLOSE AT KBRL BUT LIKELY TO BE LIGHT AND THUS NO IMPACT TO OPERATIONS. && .PREV DISCUSSION... /ISSUED 355 AM CDT THU OCT 4 2012/ SYNOPSIS... SHORTWAVE TROUGH IS SWINGING THROUGH DAKOTAS EARLY THIS MORNING. ATTENDANT SFC CYCLONE WAS LOCATED NEAR ALEXANDRIA MN (KAXN) AT 07Z WITH STRONG COLD FRONT EXTENDING JUST WEST OF A KMSP-KDSM LINE. PRE-FRONTAL SOUTHERLY WINDS TRANSPORTING WARMER AIR INTO THE CWA EARLY THIS MORNING WITH TEMPS AT 07Z MAINLY IN THE 50S...WHICH IS ROUGHLY 5 TO 12 DEGS WARMER OVER MOST OF THE AREA THAN THIS TIME YESTERDAY MORNING. REGIONAL RADAR SHOWS MAINLY SCTD SHRA AND ISOLD STORMS POST FRONTAL FROM NORTHERN KS INTO NE. SHORT TERM...TODAY AND TONIGHT... MAIN FCST ITEMS ARE PCPN CHCS... WINDS AND TEMPS. SHORTWAVE TO PASS THROUGH UPPER MIDWEST INTO ONTARIO TDY... WITH ATTENDANT SFC CYCLONE DEEPENING AND LIFTING NEWD TOWARD ARROWHEAD OF MN AND INTO WESTERN ONTARIO BY TNGT. IN DOING SO IT WILL SEND THE STRONG COLD FRONT THROUGH THE CWA EXITING EARLY AFTN. EXPECT AT LEAST SCATTERED PCPN POST FRONTAL IN FORM OF SHOWERS AND EVEN ISOLD STORMS WITH ELEVATED MUCAPE OF 200-400 J/KG. MOISTURE DEPTH IS LACKING AND FCST SOUNDINGS BEAR THIS OUT AS THEY STRUGGLE TO SATURATE... THUS NOT LIKELY TO SEE TOO MUCH IN WAY OF QPF AND FOR THIS REASON HAVE KEPT POPS IN CHC CATEGORY. NONETHELESS... DECENT FORCING TO OVERCOME LACK OF DEEP MOISTURE FOR FIRST MEASURABLE RAIN SINCE MID SEPTEMBER FOR THOSE WHO SEE PCPN... ALTHOUGH LIGHT QPF AMOUNTS OF MAINLY LESS THAN 0.1 INCH WITH ISOLD HIGHER AMTS IN STORMS. STRONG GUSTY W/NW WINDS OF 15-30+ MPH WILL OVERSPREAD AREA IN WAKE OF FRONT... WITH HIGHER GUSTS ESPECIALLY NW CWA WITH DRY SLOT AND COLD ADVECTION. HIGHS TODAY WILL BE MAINLY IN THE 60S AND 70S WITH COOLEST READINGS WEST AND WARMEST EAST. POSSIBLE THAT FAR W/NW SECTIONS SEE HIGHS IN THE 50S WITH FRONT ARRIVING EARLIEST. ONSET OF COLD ADVECTION COUPLED WITH CLOUDS AND PCPN WILL RESULT IN FALLING THEN STEADY TEMPS FROM MID AM INTO EARLY AFTN... WITH NW SECTIONS POSSIBLY RECOVERING INTO THE 60S THIS AFTN WITH MORE SOLAR INSOLATION. TNGT... MOST MODELS INDICATE A SECONDARY SURGE OF FORCING ATTENDANT TO RIGHT ENTRANCE REGION OF UPPER JET DEVELOPING OVERNIGHT. BEST CHC OF PCPN WILL BE ACROSS THE SOUTHERN THIRD OR SO... WITH POPS TAPERING OFF TO THE I-80 CORRIDOR. EXPECT DECENT TEMP GRADIENT WITH NORTH SECTIONS DOMINATED BY DRY SLOT AND MAINLY CLEAR SKIES AND THUS COLDEST WITH WIDESPREAD LOWS IN THE L/M 30S. MEANWHILE ACROSS THE SOUTH WHERE CLOUDS EXPECT LOWS TO BE HELD UP IN THE 40S. LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY... UPPER LOW WILL PASS TO THE NORTH OF THE CWFA FRIDAY...WITH A REINFORCING SHOT OF COLD AIR PUSHING INTO THE REGION. MID RANGE MODELS SUGGEST CONVERGENCE AND FRONTOGENETIC FORCING ALONG THIS SECONDARY COLD FRONT SHOULD BE ENOUGH TO SUPPORT AN ADDITIONAL RAIN CHANCE FRIDAY...MAINLY IN SOUTHERN PORTIONS OF THE AREA. OTHERWISE...COLD ADVECTION CONTINUES THROUGH MUCH OF THE WEEKEND WITH A HARD FREEZE EXPECTED SATURDAY NIGHT. HAVE CONTINUED TO TREND FORECAST MINS DOWN FOR SATURDAY NIGHT...ALTHOUGH HAVE NOT GONE WHOLE-HOG DUE TO UNCERTAINTIES IN THE POSITION OF THE SURFACE RIDGE AND THE LOW LEVEL MOISTURE AVAILABILITY HINGING ON ACTUAL RAINFALL BETWEEN NOW AND THEN. WITH ACTIVE NORTHWEST FLOW SETTING UP FOR MUCH OF NEXT WEEK...COOL AND DRY REGIME WILL CONTINUE. ANOTHER FRONT IS PROGGED TO CROSS THE AREA LATE TUESDAY. AT THIS TIME IT APPEARS THAT IT SHOULD BE DRY WITH AN OVERNIGHT FROPA. DMD && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Oct 4, 4:00 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 400 AM CDT THU OCT 4 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-050900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 400 AM CDT THU OCT 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE OUTLOOK AREA TODAY. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FREEZING TEMPERATURES ARE LIKELY FROM THE INTERSTATE 80 CORRIDOR NORTHWARD FRIDAY NIGHT...AND AREAWIDE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Oct 4, 12:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1213 PM CDT THU OCT 4 2012
IAZ054-066-068-ILZ007-009-015>017-024>026-034-035-041815-
BUREAU-CARROLL-CLINTON-HANCOCK-HENDERSON-HENRY-JACKSON-MCDONOUGH-
MERCER-ROCK ISLAND-SCOTT-WARREN-WHITESIDE-
1213 PM CDT THU OCT 4 2012
...LINE OF THUNDERSTORMS MOVING INTO ILLINOIS...
AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM SAVANNA ILLINOIS TO JUST
EAST OF KEOKUK IOWA...MOVING EAST AT 25 MPH.
* THUNDERSTORMS WILL BE NEAR...
SAVANNA...SHERRARD...CABLE AND KIRKWOOD AROUND 1215 PM CDT...
COLONA...WEST POINT...RAPIDS CITY AND ALBANY AROUND 1220 PM CDT...
WARNER AND ORION AROUND 1225 PM CDT...
WIND GUSTS TO 35 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY RAIN...ARE LIKELY WITH THESE STORMS.
IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
LAT...LON 4026 9142 4113 9076 4215 9029 4207 8968
4175 8963 4114 8991 4114 9043 4042 9044
4027 9056 4028 9090 4020 9091
TIME...MOT...LOC 1709Z 280DEG 23KT 4205 9020 4111 9064
4033 9124
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:20 PM CDT | Special Weather Statement | DVN | Lee | 55 min |
| Oct 4, 4:08 PM CDT | Special Weather Statement | DVN | Hancock, McDonough | 52 min |
| Oct 4, 2:25 PM CDT | Special Weather Statement | DVN | Scotland | 65 min |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.